Hail, Alachua
- When
- July 26, 2:01 PM EST
- Where
- Alachua County, 2.06 mi E of Newberry
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 29.654, -82.586
A deputy reported golf ball size hail at 23300 W Newberry Road.
Isolated pulse severe storms produced some wind damage in Flagler County. Storms developed along the sea breezes and outflows.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Isolated pulse severe storms produced some wind damage in Flagler County. Storms developed along the sea breezes and outflows.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 26, 1:12 PM EST, 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 212 PM EDT TUE JUL 26 2011 .SHORT TERM...A SHORTWAVE TROUGH STRETCHES ALONG THE SE ATLANTIC COAST SOUTHWESTWARD ALONG THE GULF COAST OF FL/AL/MS/LA. MODELS ALL SUGGEST A CLOSED LOW AT 500MB IS DEVELOPING NEAR SC COAST AND WILL GRADUALLY DRIFT SOUTH THRU WED NIGHT. PROXIMITY OF THIS DISTURBANCE ALONG WITH EXISTING INSTABILITY AND SEA BREEZES... WILL KEEP POPS HIGHER THAN AVERAGE. WILL GO WITH 60% POPS WED AFTN EXCEPT A STRIP OF 50% NEAR THE ALTAMAHA...AS THE GFS/ECMWF HINT THAT SOME DRIER AIR SLIPS IN ON THE BACK SIDE OF THE LOW. BY THURSDAY THE SURFACE TROUGH WEAKENS AND THE MID LEVEL LOW EXITS AS HIGH PRESSURE RIDGE BUILD IN FROM THE EAST. EXPECT WARMER TEMPS IN THE LOW/MID 90S. LINGERING DEEP MOISTURE WILL KEEP RAIN CHANCES NEAR OR ABOVE NORMAL MAINLY OCCURRING AS SEA BREEZES PUSH INLAND. .LONG TERM...FRIDAY THROUGH TUESDAY... SUBTROPICAL HIGH PRESSURE RIDGE WILL BUILD OVER THE SOUTHEAST REGION INTO THE WEEKEND WITH A RETURN TO HOT TEMPERATURES AND MAINLY LOW END POPS. MAX TEMPS WILL RANGE FROM THE LOW 90S COAST TO UPR 90S WELL INLAND. WEAK BOUNDARY LAYER WINDS WILL LIKELY RESULT IN A SEA BREEZE COLLISION NEAR THE SPINE OF NORTH FLORIDA PENINSULA EACH AFTN. EARLY NEXT WEEK...HIGH PRESSURE ALOFT WILL RETROGRADE WEST ALLOWING TROUGHINESS ALONG THE EAST COAST. SOUTHERLY LOW LEVEL FLOW WILL KEEP HOT TEMPS BUT SCATTERED SHOWERS/STORMS WILL INCREASE IN COVERAGE ESPECIALLY OVER SE GA. && .AVIATION... A TROUGH OF LOW PRESSURE WILL LINGER JUST NORTH OF THE FORECAST AREA...AND SLOWLY DISSIPATE THROUGH WEDNESDAY. SURFACE RIDGING WILL BUILD WESTWARD OVER THE REGION WEDNESDAY NIGHT INTO THURSDAY. THE COMBINATION OF MOISTURE CONVERGENCE ALONG THE TROUGH...AND SURFACE BASED DIURNAL INSTABILITY WILL KEEP SCATTERED TO NUMEROUS SHOWERS AND STORMS ACROSS THE REGION THIS AFTERNOON...AND POSSIBLY INTO THE EARLY EVENING. A FEW OF THESE STORMS COULD PRODUCE BRIEF STRONG WIND GUSTS. CONVECTION WILL DISSIPATE OVERNIGHT...WITH THE LOSS OF DAYTIME HEATING...THEN REINITIATE EARLY WEDNESDAY AFTERNOON. WITH THE TROUGH NEARBY...A FEW OVERNIGHT SHOWERS OR STORMS COULD NOT BE RULED OUT. && .MARINE... NEARBY TROUGH OF LOW PRESSURE OVER THE SOUTHEASTERN UNITED STATES WILL CONTINUE TO PROVIDE FOR INCREASED CHANCES FOR THUNDERSTORMS THROUGH WEDNESDAY. NOCTURNAL EFFECTS WILL LEAD TO SLIGHTLY ELEVATED WIND SPEEDS TONIGHT. OTHERWISE...A RIDGE OF HIGH PRESSURE WILL BUILD ACROSS THE REGION WEDNESDAY NIGHT AND HOLD INTO THE START OF THE WEEKEND. HEADLINES ARE NOT ANICIPATED DURING THIS FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... AMG 75 91 74 95 / 60 50 30 40 SSI 77 89 78 91 / 60 50 30 30 JAX 74 91 74 94 / 50 60 30 40 SGJ 76 92 76 91 / 40 50 30 30 GNV 74 92 73 93 / 30 60 30 50 OCF 74 93 73 94 / 30 60 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && TRABERT/STRUBLE/WALKER
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 233 PM EDT TUE JUL 26 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 233 PM EDT TUE JUL 26 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NUMEROUS THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL CONTINUE INTO THE EVENING HOURS. SOME THUNDERSTORMS MAY BECOME STRONG OR SEVERE WITH CONCERNS OF STRONG WIND GUSTS...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED TO NUMEROUS THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE EXPECTED WEDNESDAY. RAIN CHANCES WILL THEN DECREASE INTO THE WEEKEND. HOT TEMPERATURES WILL ALSO RETURN WITH AFTERNOON HIGHS RANGING FROM THE LOWER 90S COAST TO UPPER 90S ACROSS THE FAR INTERIOR. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF ACTIVATE IF WARNINGS ARE ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ECZ/MKT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
232 PM EDT TUE JUL 26 2011
GAZ149-150-163-261915-
ATKINSON-CLINCH-WARE-
232 PM EDT TUE JUL 26 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN WARE...
SOUTHERN ATKINSON AND NORTHWESTERN CLINCH COUNTIES FOR STRONG WINDS
AND EXCESSIVE LIGHTNING VALID UNTIL 315 PM EDT...
AT 232 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 17 MILES SOUTHWEST OF PEARSON...OR 7
MILES NORTH OF LAKELAND...MOVING EAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND PEARSON...HOMERVILLE...
MILLWOOD...COGDELL...AXSON AND ARGYLE THROUGH 315 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3137 8263 3119 8253 3103 8262 3104 8298
3118 8298 3118 8304 3119 8305 3125 8305
TIME...MOT...LOC 1832Z 255DEG 22KT 3115 8304
CARROLLSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
251 PM EDT TUE JUL 26 2011
GAZ132-134-150-151-261930-
BACON-COFFEE-PIERCE-WARE-
251 PM EDT TUE JUL 26 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
WARE...NORTHWESTERN PIERCE...BACON AND SOUTHEASTERN COFFEE COUNTIES
FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 330 PM EDT...
AT 251 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES WEST OF BICKLEY...OR 8 MILES
SOUTHEAST OF DOUGLAS...MOVING EAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND NICHOLLS...BICKLEY...NEW
LACY...DIXIE UNION AND ALMA THROUGH 330 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3152 8227 3131 8231 3130 8259 3137 8263
3136 8267 3136 8281 3150 8285 3164 8239
TIME...MOT...LOC 1851Z 255DEG 16KT 3144 8272
CARROLLThe Jacksonville radar (KJAX), 126 km away, was scanning. The volume nearest the first event began at 19:03 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
A deputy reported golf ball size hail at 23300 W Newberry Road.
A tree was blown down along Ethan Allen Drive in Palm Coast. The time of damage was based on radar.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2011Every state in 2011This day in weather historyWarnings in Florida, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 330089, 318724.